Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

Use of LA with bradycardia

Discussion in 'General Issues and Discussion Forum' started by cheryl, Oct 14, 2009.

Tags:
  1. cheryl

    cheryl Active Member


    Members do not see these Ads. Sign Up.
    We are currently trying to find any information on when not to inject local anaesthesia when a pt has a low pulse rate. We are finding a lot of young healthy pts, sometimes naturally having low pulse rates, but we are wondering what wuld be the cut off point as LA will reduce pulse rate.

    If anyone has any good references or thoughts on this please let me know

    Thank you

    Cheryl
     
  2. Paul Bowles

    Paul Bowles Well-Known Member

    Hi Cheryl,

    I can't ever recall coming across any evidence over the last few years that "normal" use of plain lignocaine in sub clinical MSD's may induce bradycardia.
     
  3. W J Liggins

    W J Liggins Well-Known Member

    Just the thought that like Paul, I can find no references relevant to the subject. However, if it is a matter of concern then why not use mepivacaine or prilocaine?

    All the best

    Bill Liggins
     
  4. Paul Bowles

    Paul Bowles Well-Known Member

    Unless you were administering local anaesthesia epidurally or intravenously in a lot larger doses than would be used in the foot, I can't really see this being of any concern.

    W.J. I would imagine mepivacaine or prilocaine would produce the same bradycardic effects as lignocaine if used in large doses spinally or intravenously. Again in the realm of Podiatry I cannot see it really being an issue, especially considering the relatively high MSD of mepivacaine.
     

Share This Page